Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 15, 2020, 12:21 AM CDT for Ness County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2020, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 15, 2020, 12:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
County Ness County, KS
The radar
The Dodge City radar (KDDC), 93 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3227 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
202 WWUS83 KDDC 150521 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1221 AM CDT Sat Aug 15 2020 KSZ045-150545- Ness KS- 1221 AM CDT Sat Aug 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS COUNTY UNTIL 1245 AM CDT... At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm near Brownell, moving southwest at 20 mph. Penny size hail will be possible with this storm. Locations impacted include... Brownell. LAT...LON 3868 9982 3861 9965 3848 9967 3850 10001 TIME...MOT...LOC 0521Z 038DEG 19KT 3861 9980 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 11:58 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 14, 11:58 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1158 PM CDT Fri Aug 14 2020 ...Updated aviation discussion... .SHORT TERM...(This evening through Saturday) Issued at 324 PM CDT Fri Aug 14 2020 A few storms are expected to form along a dryline across far western Kansas and a frontal boundary currently sliding into northwest Kansas this evening. The strongest storms will be capable of producing hail up to golf balls and winds around 60 mph. The storms across far western Kansas are expected to dissipate after sunset with a few storms along the frontal boundary hanging around as the night progresses. Otherwise expect an increase in cloudiness with southeast winds ahead of the front. This frontal boundary will then slide south cross the CWA by tomorrow morning shifting winds to the east to northeast. Another weak disturbance will move around the northern periphery of the upper level high tomorrow allowing for showers and thunderstorms to develop once again. However, it doesn't appear the storms will be severe given the position of the surface front farther south into the Oklahoma and Texas Panhandles. As for temperatures, lows tonight are progged to dip into the 60s with highs tomorrow only reaching into the 80s tomorrow afternoon. .LONG TERM...(Saturday night through Friday) Issued at 324 PM CDT Fri Aug 14 2020 The upper level ridge will continue to strengthen over the western United States during the long term with northwest flow over the Central High Plains. This pattern will keep temperatures a little cooler than normal with opportunities for showers and thunderstorms through the early part of next week. Western Kansas then looks to dry out as we head into the middle part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1158 PM CDT Fri Aug 14 2020 Thunderstorms in the Hays vicinity should be moving out and/or dissipating at the beginning of this TAF period. A weak cold front will move south across central and southwest Kansas through the overnight hours. Some additional showers and thunderstorms could occur along the front but convective trends should diminish through the late night hours. Some fog could develop near and north of Garden City before sunrise. The remainder of the period should be fairly quiet until after 00z Sunday when potential for scattered thunderstorms will increase as a convective system develops and moves into the area from the northwest. There is still some uncertainty to the location and coverage of storms so have left the TAFs dry for now. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 86 63 85 / 20 20 40 30 GCK 64 85 62 86 / 30 30 40 20 EHA 66 90 64 91 / 30 30 30 30 LBL 66 90 64 89 / 30 20 30 20 HYS 64 84 61 84 / 30 20 30 20 P28 70 88 64 84 / 10 20 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Gerard
Hazardous weather outlook, Aug 14, 4:52 AM CDT, 19 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 452 AM CDT Fri Aug 14 2020 KSZ030-031-043>046-061>066-074>081-084>090-151000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 452 AM CDT Fri Aug 14 2020 /352 AM MDT Fri Aug 14 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A cold front will move into central and southwest Kansas late this afternoon with scattered thunderstorms possible along the front. The chances for storms may be across central Kansas from Wakeeney and Hays through Larned, and in far southwest Kansas from Syracuse through Elkhart and Hugoton. A few of the storms could become severe with quarter to golf ball size hail and 60 mph wind gusts. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- There will be a chance for showers and thunderstorms developing on Saturday into Saturday evening. These storms are not expected to be severe. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and evening for hail and/or high wind reports. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Aug 14, 8:17 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 12 NNW ELKHART 37.15N 102.01W
08/14/2020 E1.50 INCH MORTON KS PUBLIC
&&
GTSpecial weather statement, Aug 14, 10:01 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1001 PM CDT Fri Aug 14 2020
KSZ031-150330-
Ellis KS-
1001 PM CDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREGO AND SOUTHWESTERN
ELLIS COUNTIES UNTIL 1030 PM CDT...
At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antonino, moving southeast at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Schoenchen, Pfeifer, Yocemento and Antonino.
LAT...LON 3870 9915 3870 9949 3889 9960 3890 9959
3894 9945
TIME...MOT...LOC 0300Z 310DEG 24KT 3883 9945
TATROSpecial weather statement, Aug 14, 10:29 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1029 PM CDT Fri Aug 14 2020
KSZ031-046-150415-
Rush KS-Ellis KS-
1029 PM CDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TREGO...NORTHERN
RUSH AND SOUTHWESTERN ELLIS COUNTIES UNTIL 1115 PM CDT...
At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Antonino, moving southeast at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Schoenchen, Liebenthal, Pfeifer and Antonino.
LAT...LON 3867 9907 3864 9953 3884 9960 3888 9959
3889 9943
TIME...MOT...LOC 0329Z 314DEG 19KT 3877 9942
TATROLocal storm report, Aug 14, 11:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1148 PM CDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 1 NNW HAYS 38.89N 99.33W
08/14/2020 E0.88 INCH ELLIS KS PUBLIC
&&
MLGSpecial weather statement, Aug 15, 12:09 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1209 AM CDT Sat Aug 15 2020
KSZ030-045-150545-
Trego KS-Ness KS-
1209 AM CDT Sat Aug 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NESS AND
SOUTHWESTERN TREGO COUNTIES UNTIL 1245 AM CDT...
At 1208 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ransom, moving southwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ransom.
LAT...LON 3870 9980 3859 9991 3870 10022 3870 10015
3878 10015 3883 10010
TIME...MOT...LOC 0508Z 046DEG 7KT 3872 9995
TATROSpecial weather statement, Aug 15, 12:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1221 AM CDT Sat Aug 15 2020 KSZ045-150545- Ness KS- 1221 AM CDT Sat Aug 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS COUNTY UNTIL 1245 AM CDT... At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm near Brownell, moving southwest at 20 mph. Penny size hail will be possible with this storm. Locations impacted include... Brownell. LAT...LON 3868 9982 3861 9965 3848 9967 3850 10001 TIME...MOT...LOC 0521Z 038DEG 19KT 3861 9980 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:17 PM CDT | Special Weather Statement | DDC | Gray | 28 min |
| Aug 14, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 33 min |
| Aug 14, 8:05 PM CDT | Special Weather Statement | DDC | Stevens | 25 min |
| Aug 14, 10:01 PM CDT | Special Weather Statement | DDC | Ellis | 29 min |
| Aug 14, 10:29 PM CDT | Special Weather Statement | DDC | Ellis | 46 min |
| Aug 14, 10:37 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 53 min |
| Aug 14, 11:08 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 52 min |
| Aug 14, 11:51 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 39 min |
| Aug 15, 12:09 AM CDT | Special Weather Statement | DDC | Trego | 36 min |
| Aug 15, 12:36 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 39 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.